Usually someone with secondary you would have a low LH , FSH. In that case clomid will raise LH and should results in T going up. In your case your LH is already normal high - clomid may not raise your T but create a big e2 problem.
Okay @anon10230041 , that makes sense. So, even though i am (a degree of) secondary, I would potentially want to avoid clomid due to the fact that LH/FSH are already high. LH would be raised by clomid, which could then elevate E2 further and cause all sorts of problems that could not be mitigated by anastrozole as the issue wouldn’t be aromatization but just high E2 production. For this reason, I should instead look into actual TRT, again barring no vascular abnormalities that could be causing the low t, is that correct @ksman?
Appointment went great. New doctor is very good and very knowledgeable. We checked for vascular abnormalities and found nothing wrong with my testicles. Our guess is that since I’m hovering in the 300-400 range for total T, even with LH and FSH where they are, my testicles are essentially getting the “make testosterone” message from the pituitary, but not getting the WHOLE message. We believe HCG will help this with fewer risks of spiking E2 production in the way that Clomid has done. I will be trying HCG monotherapy - doc wants 1000iu twice a week, I’m going to discuss 500iu EOD with him as an alternative protocol to prevent any peaks and valleys. We will also be adding anastrozole at time of injection to keep E2 in the 20-30 range, which he and I agreed would be the ideal range for me. We are doing 2mg anastrozole per week, split up either as 1mg at injection time (if injecting twice a week) or .5mg (if injecting EOD). I will be going back for labs in four weeks. Should I not notice any improvements or if things get worse, we will adjust dosage/protocol or potentially start TRT depending on what the labs say. The explanation about, essentially, things sort of working but perhaps needing some outside help via exogenous LH/FSH makes sense to me, even if I am not accurately describing it here.
As always, thanks to everyone who’s helped out and offered input, in particular to KSMan and other forum regulars who are so generous with their time and knowledge.
Thanks for the update. Let us know how you start feeling. It will be interesting to see if the HCG raised the test more than the clomid.
Yeah, Clomid was fine, I never got the same “jolt” I got from it the first time I took it (there’s a post in one of my linked threads where I was like “holy shit, I feel great”) and after that every time I took it I just felt less like death.
Each of the four times I took Clomid, I also got diminishing returns - it would bring my T up less than it did previously and would bring my E2 up more than it had in the past. Doc said that I am not the first patient to have told him this but as to the specifics of why this happens, he isn’t entirely sure since it doesn’t happen to everyone and it’s all just anecdotal anyway. He is not aware of a patient for whom HCG has been effective reporting the same issues.
It is my hope that I will feel as good on HCG as I felt the first time I took Clomid. @anon10230041 I’ll keep you posted, it may be something to look into in your situation as well.
EDIT: for folks in the Portland area, I can recommend Dr Hedges at OHSU, who has taken over for the now-retired Dr Fuchs, who I found recommended by numerous people on this board. Dr Hedges very much knows his stuff, if I remember correctly he also has a PhD in Molecular Biology in addition to his MD and has authored a number of papers on TRT and Fertility. He’s also just a really nice dude, very good at listening to my concerns, respected that I had done my own research, and was very open to helping me. Seriously, great, great doctor. I feel very fortunate.
Had a wacky time getting the HCG. My insurance specifically has an exclusion that they will not cover HCG under any circumstances, and the best Costco could do price-wise was $3,875 for a 5000iu vial. The up side is that the Arimidex was covered for 25 cents, and the pharmacist was like “hell, i have a quarter in my pocket, here you go.”
Anyway, I got it from a compounding pharmacy locally for much much less and have now taken my second injection. Within an hour of taking the first injection I felt much more relaxed, less anxious, and generally happy. I have read that this is normal for some people - a feeling of well-being on HCG and almost immediate results. Placebo or not, I’m happy with it. I’m three days in now (injecting EOD) and I’ve had two nights of great sleep and rock-hard morning wood. Downstairs is significantly less numb and shriveled feeling. We will see how labs look in a few weeks but I am very encouraged at this early part of the game.
Awesome. Does a compounding pharmacy still need a prescription?
They did for me, and they don’t actually compound the HCG. My understanding is they just have access to different suppliers.
One week in. Mood significantly improved, sleep is better, libido has come roaring back. Strength has not changed yet but I have had a difficult week and my diet has not exactly been dialed in for the holidays. No side effects thus far.
Great. Where do you inject?
Subcutaneously in the stomach, 500iU EOD with .5mg Anastrozole at time of injection. Just take a pinch of my belly fat and poke the needle in. Strength seems to be creeping back up if my deadlifts last night are any indication. Random erections throughout the day have returned and appetite is up.
Three weeks in. Strength seems to be slightly up, mood isn’t as great due to external issues but my ability to cope and recover with stress seems to be better than it was when my T was in the tank. Sleep and libido are still improving. Still no negative sides to report. Getting bloods done on my next day off (1/13). Will keep y’all posted.
Excited to track your progress. Keep it up!
Just wanted to say the only side effect I’m noticing right now is decreased appetite. Is this something people are aware of with HCG? The only info I can find on HCG and Appetite is scam “HCG diet” trash from mommybloggers in pyramid schemes.
One month lab results. Just tested Total T and E2, the plan was that if anything looked or felt weird we would run more tests. But since I feel good and got these results at 11am, fasted:
Total T: 747ng/dL
we will just be continuing like this.
What a night and day fuckin’ difference, y’all.
You have an update? Also did the HCG give you a weird metallic taste in the mouth?
I have a metallic taste in my mouth whenever E2 gets too high for me, it’s one of many symptoms that hint at high E2 levels.
Def HCG shot that did it. The first day I took my first HCG shot I got it quickly after that.
Sorry for the late response. I do not have any more updates since January when I was at 747ng/dL for Total T and 26pg/mL for estrogen. I am still reliably losing fat (very very slowly as I am eating at around maintenance) and gaining strength. Libido is still VERY high, no issues with ED. I have not gotten re-tested since January as I have not had any symptoms that would indicate the HCG isn’t working just as well as it did on day one.
The only thing I notice is that if I miss a day - which can happen sometimes when injecting EOD - it takes a little while to catch back up. I do also notice when the HCG is losing potency. I notice these both in terms of my overall energy levels and particularly my libido. So at the end of the week before last, it was like, the last little bit in the vial and I missed a day and I wasn’t feeling great. But by this weekend I was sleeping like a rock and woke up like one, too.
I do not get a metallic taste in my mouth with the HCG.
Just got my six month bloods in.
For reference, before treatment:
Total T - 459ng/dL
Total E - 24pg/mL
After one month:
Total T - 747 ng/dL
Total E - 26pg/mL
Total T: 461ng/dL
Total E: 8pg/mL.
So basically I’m slightly above where I started for total T, but my E2 has completely crashed. Fat gain in stomach is back up, energy is low, and I can’t stay hard during sex without at least 40mg Viagra in my system.
This shit sucks, y’all. I’ll be heading back in to talk to my doctor soon. Is it possible that lowering the AI will raise both T and E2?